Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Ulcerative colitis flared up, on Lialda, Prednisone. Ran out of Lialda, bleeding a lot. What to do ?

My ulcerative colitis started flaring up a month ago. I was on Lialda 4x a day. I continued this and started taking prednisone 10mg a day, this worked for a week and then i started getting worse so I took 20mg a day for the past two weeks, but I ran out of Lialda when this happened. I can t afford lialda anymore from pharamacy so it is getting shipped to me. I am bleeding alot of 20mg now and don t know what to do.
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  213
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
continue with the prednisone, and visit a gastroenterologist. You will probably need stronger medications such as 6MP or azathioprine, and possible an injectable form of "anti-TNF" such as Remicade, cimzia or Humira, depending on how bad is your disease.
There are other cheaper alternatives to Lialda, however if you are flaring while taking those type of meds you will needs the medications I mentioned above.
Answered: Thu, 28 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor